Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 163, NWS Milwaukee, WI

November 5, 2005Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Nov 5, 2005, 2:02 PM CST for Waukesha County, Wisconsin. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2005, 2:02 PM CST (20:02 UTC)
Expired
Nov 5, 2005, 2:30 PM CST
In force
28 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 2:06 PM CSTHAIL 0.5Waukesha, WIREPORTED IN DOWNTOWN WAUKESHA.
Nov 5, 2:21 PM CSTHAIL 0.5Pewaukee, WIREPORTED AT THE INTERSECTION OF HIGHWAY 164 AND COUNTY ROAD M.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 052002
SVRMKX
WIC133-052030-
/O.NEW.KMKX.SV.W.0163.051105T2002Z-051105T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 PM CST SAT NOV 5 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 230 PM CST

* AT 158 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MUKWONAGO...AND MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUKESHA AND NEW BERLIN AROUND 210 PM CST...
  BROOKFIELD AND PEWAUKEE AROUND 220 PM CST...
  MENOMONEE FALLS...LANNON AND SUSSEX AROUND 225 PM CST...

LAT...LON 4287 8842 4284 8818 4319 8805 4319 8819

$$
COLLAR
3 follow-up statements
000 
WWUS53 KMKX 052009
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
207 PM CST SAT NOV 5 2005

WIC133-052030-
/O.CON.KMKX.SV.W.0163.000000T0000Z-051105T2030Z/
WAUKESHA WI-
207 PM CST SAT NOV 5 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR WAUKESHA COUNTY...

AT 203 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BIG BEND...OR ABOUT NEAR WAUKESHA...
MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEWAUKEE BY 215 PM CST
  BROOKFIELD AND SUSSEX BY 220 PM CST
  MENOMONEE FALLS AND LANNON BY 225 PM CST

HAIL UP TO 0.75 INCHES IN DIAMETER HAS BEEN REPORTED IN THE CITY OF 
MUKWONAGO AT WITH THIS STORM. 

LAT...LON 4287 8842 4284 8818 4319 8805 4319 8819

$$

HANSING
000 
WWUS53 KMKX 052020
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
216 PM CST SAT NOV 5 2005

WIC133-052030-
/O.CON.KMKX.SV.W.0163.000000T0000Z-051105T2030Z/
WAUKESHA WI-
216 PM CST SAT NOV 5 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR WAUKESHA COUNTY...

AT 211 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR WAUKESHA...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MENOMONEE FALLS AND LANNON BY 225 PM CST

HAIL UP TO 0.75 INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM 
IN MUKWONAGO...AND 0.50 INCH DIAMETER HAIL IN WAUKESHA. 

LAT...LON 4287 8842 4284 8818 4319 8805 4319 8819

$$

HANSING
000 
WWUS53 KMKX 052029
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
228 PM CST SAT NOV 5 2005

WIC133-052038-
/O.EXP.KMKX.SV.W.0163.000000T0000Z-051105T2030Z/
WAUKESHA WI-
228 PM CST SAT NOV 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR WAUKESHA COUNTY EXPIRES AT 230
PM CST...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS FALLEN BELOW SEVERE 
LEVELS AND WILL BE ALLOWED TO EXPIRE.

LAT...LON 4287 8842 4284 8818 4319 8805 4319 8819

$$

HANSING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 1:25 PM CST, 37 minutes earlier.

Area forecast discussion, Nov 5, 1:25 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
125 PM CST SAT NOV 5 2005

DISCUSSION...
MAIN FORECAST PROBLEM IS RAPID CYCLOGENISIS EXPECTED THIS EVENING.
NAM AND GFS SIMILAR WITH NAM A LITTLE STRONGER. UPPER
DIVERGENCE INCREASING WITH APPROACH OF SHORTWAVE EXITING E CO THIS
AFTERNOON. AS UPWARD MOTION INCREASES...SHOWERS AND SCATTERED
THUNDERSTORMS SHOULD RAPIDLY INCREASE IN COVERAGE AND INTENSITY.
RATHER STEEP LAPSE RATES IN MID LEVELS. AS RESULT HAIL POSSIBLE
WITH SOME OF THE STORMS...ESPECIALLY OVER THE SOUTHEAST.

NAM HAS THE LOW MOVING ACROSS EXTREME SOUTHEAST WISCONSIN JUST
AFTER MIDNIGHT WITH LOW DEEPENING TO 990 MB BY 12Z SUNDAY...THEN
TO 986 MB AS IT REACHES EXTREME NORTHWEST LAKE HURON AREA BY 18Z
SUNDAY. CROSS SECTIONS ACROSS SOUTHERN WI REVEAL STRONG ISENTROPIC
LIFT AND OMEGA WITH STRONG SLOPING FRONTOGENESIS AND MODERATE TO
STRONG Q VECTOR CONVERGENCE. RAINFALL AMOUNTS SHOULD RANGE FROM
1 TO 1.5 INCHES.

ALREADY ENCORPORATED NEW FORECAST INTO EARLY AFTERNOON ZFP UPDATE.
WILL LIKELY EMPHASIZE HEAVY RAIN WORDING FOR TONIGHT IN LATER
ZFP...AND MAY HAVE TO UP WINDS A BIT MORE.

RAINFALL OVER BY MID MORNING FOR MOST OF AREA WITH CLEARING AND
HIGH PRESSURE RIDGE TO BUILD INTO WI BY 00Z MON.

PATTERN REMAINS PROGRESSIVE BEHIND SHORTWAVE WITH COLD AIR
ADVECTION LATE SATURDAY NIGHT...REPLACED BY WARM AIR ADVECTION
MONDAY.

THE DAY 4 THROUGH 7 PORTION IS STILL PROBLEMATIC DUE TO THE STRONG
MAINLY ZONAL FLOW WITH RUN TO RUN DIFFERENCES ON TIMING AND
STRENGTH OF NEXT SIGNIFICANT SHORT WAVE FOR TUESDAY NIGHT AND
WEDNESDAY. 12Z GFS VERY DIFFERENT ON HOW IT HANDLES NEXT UPSTREAM
SHORTWAVE...BACKING OFF ON STRONG DIGGING OF THE SHORTWAVE BY THE
END OF THE WEEK. THIS APPEARS IN LINE WITH EVEN THE 00Z EXTENDED
MOS THAT SEEMED TO MOVE AWAY FROM THAT MODEL SOLUTION.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HENTZ
Hazardous weather outlook, Nov 5, 10:25 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1025 AM CST SAT NOV 5 2005

WIZ046-047-051-052-056>060-062>072-061100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1025 AM CST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

RAIN IS EXPECTED TO DEVELOP RAPIDLY ACROSS THE AREA THIS AFTERNOON
AND POSSIBLY BECOME HEAVY AT TIMES...ESPECIALLY THIS EVENING.
FLOODING PROBLEMS ARE NOT EXPECTED DUE TO THE DRY SOILS AND LOW
RIVER LEVELS...HOWEVER MOTORISTS SHOULD BE PREPARED FOR THE USUAL
ROADWAY HAZARDS DUE TO HEAVY RAIN.

THERE IS A SLIGHT RISK OF SEVERE STORMS LATER TODAY AND TONIGHT
ALONG AND SOUTH OF A LINE FROM DUBUQUE TO STOUGHTON TO PORT
WASHINGTON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-061100-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1025 AM CST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES ARE EXPECTED TO INCREASE RAPIDLY LATE THIS
AFTERNOON AND OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FROM
THIS EVENING THROUGH LATE TONIGHT. THEN A GALE WARNING IS IN EFFECT
FROM LATE TONIGHT THROUGH SUNDAY MORNING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET TUESDAY NIGHT AND
WEDNESDAY.

COLLAR

In the hours before

Local storm report, Nov 5, 2:02 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             MUKWONAGO               42.87N 88.33W
11/05/2005  0.75 INCH        WAUKESHA           WI   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF HIGHWAY 83 AND COUNTY
            ROAD NN.

&&

GDAVIS

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.